MURAL - Maynooth University Research Archive Library



    Padé discretization for linear systems with polyhedral Lyapunov functions


    Rossi, F. and Colaneri, P. and Shorten, Robert N. (2011) Padé discretization for linear systems with polyhedral Lyapunov functions. IEEE Transactions on Automatic Control, 56 (11). pp. 2717-2722. ISSN 0018-9286

    [img] Download (1MB)


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    This technical note has been motivated by the need to assess the preservation of polyhedral Lyapunov functions for stable continuous-time linear systems under numerical discretization of the transition matrix. This problem arises when discretizing linear systems in such a manner as to preserve a certain type of stability of the discrete time approximation. Our main contribution is to show that a continuous-time system and its Padé discretization (of any order and sampling) always share at least one common piecewise linear (polyhedral) Lyapunov function.

    Item Type: Article
    Keywords: Discretization; Lyapunov function; stability of linear systems;
    Academic Unit: Faculty of Science and Engineering > Electronic Engineering
    Item ID: 2822
    Identification Number: https://doi.org/10.1109/TAC.2011.2161028
    Depositing User: Dr. Robert Shorten
    Date Deposited: 14 Nov 2011 09:53
    Journal or Publication Title: IEEE Transactions on Automatic Control
    Publisher: IEEE
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year